Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 149, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 6, 2016, 5:01 AM CDT for 4 counties in Missouri. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 5:01 AM CDT (10:01 UTC)
- Expired
- Aug 7, 2016, 1:00 PM CDT
- In force
- 32 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 26.88 ft at Aug 6, 2016, 10:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 28 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
992
WGUS43 KEAX 061001
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
501 AM CDT SAT AUG 6 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-071001-
/O.NEW.KEAX.FL.W.0149.160806T1001Z-160807T1800Z/
/SNZM7.1.ER.160806T0940Z.160806T0945Z.160806T1800Z.NO/
501 AM CDT SAT AUG 6 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Grand River near Sumner.
* until Sunday afternoon.
* At 4:45 AM Saturday the stage was 26.0 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 26.0 Sat 05 AM 26.0 this morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$3 follow-up statements
003
WGUS83 KEAX 061413
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
912 AM CDT SAT AUG 6 2016
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-071412-
/O.EXT.KEAX.FL.W.0149.000000T0000Z-160807T2140Z/
/SNZM7.1.ER.160806T0940Z.160806T1800Z.160806T2140Z.NO/
912 AM CDT SAT AUG 6 2016
The Flood Warning continues for
The Grand River near Sumner.
* until Sunday afternoon.
* At 8:45 AM Saturday the stage was 26.9 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.1 feet by this
afternoon. The river will fall below flood stage late this
afternoon.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 26.9 Sat 09 AM 27.1 this afternoon
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$263
WGUS83 KEAX 061842
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
142 PM CDT SAT AUG 6 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-061912-
/O.CAN.KEAX.FL.W.0141.000000T0000Z-160807T0600Z/
/BLVM7.2.ER.160801T0808Z.160803T0315Z.160806T1402Z.NO/
142 PM CDT SAT AUG 6 2016
The Flood Warning is cancelled for
The Blackwater River near Blue Lick.
* At 12:45 PM Saturday the stage was 21.2 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 9:02 AM Saturday.
* Forecast...The river will continue to fall to 15.7 feet by Sunday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 21.2 Sat 01 PM 18.8 this evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC033-041-115-117-071842-
/O.EXT.KEAX.FL.W.0149.000000T0000Z-160807T2103Z/
/SNZM7.1.ER.160806T0940Z.160806T1515Z.160806T2103Z.NO/
142 PM CDT SAT AUG 6 2016
The Flood Warning continues for
The Grand River near Sumner.
* until Sunday afternoon.
* At 12:45 PM Saturday the stage was 26.8 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 26.8 Sat 01 PM 25.3 this evening
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$371
WGUS83 KEAX 070025
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
725 PM CDT SAT AUG 6 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-070055-
/O.CAN.KEAX.FL.W.0149.000000T0000Z-160807T2103Z/
/SNZM7.1.ER.160806T0940Z.160806T1515Z.160806T2122Z.NO/
725 PM CDT SAT AUG 6 2016
The Flood Warning is cancelled for
The Grand River near Sumner.
* At 6:45 PM Saturday the stage was 25.2 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at 4:22 PM Saturday.
* Forecast...The river will continue to fall to 10.7 feet by Monday
morning.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 25.2 Sat 07 PM 23.4 early Sunday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 6, 3:56 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 6, 3:56 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 356 AM CDT SAT AUG 6 2016 .Discussion... Issued at 352 AM CDT SAT AUG 6 2016 Showers have continued to push further south along a stalled frontal boundary now positioned across southern Missouri. Surface high pressure will continue to build into the area from the north throughout the day, and thus have gone with a mostly dry forecast for the daytime hours today as a stable air mass affects much of the CWA until late this evening. Temperatures will only climb to the low 80s this afternoon, with even a few points in NW Missouri staying in the upper 70s. Dew points in the low 60s will make for a pleasant Saturday afternoon compared to recent trends over the past week. Cloud cover will generally remain in place with some periods of sunshine possible for areas north of the Missouri River this morning and afternoon. An amplifying ridge near the Rockies will send a shortwave into NW Missouri along the periphery of its axis this evening. This, combined with an increasing nocturnal low level jet over central Kansas will bring the next chance of showers and thunderstorms late tonight and into the overnight period. This activity should expand eastward through Sunday morning into central and then eastern Missouri by Sunday evening. At this time, not expecting any severe potential given the noticeable lack of instability and marginally supportive shear. A steady supply of moisture will remain in place, however, and some of these storms could produce heavy rainfall at times. The shortwave will make little progression Sunday into Monday morning as an upper low deepens across the Pacific Northwest. Flash flooding potential will need to be monitored for areas across eastern Kansas and western Missouri with a similar pattern expected Sunday night as the nocturnal low level jet once again redevelops and helps to maintain existing showers and thunderstorms. Precipitable water values will remain near 2 inches, making for efficient rainfall during this time. The unsettled pattern will then continue through the work week with warm sector showers and thunderstorms persisting for the remainder of the forecast period. Warm air advection will bring temperatures to near normal and dew points will make it back into the low 70s beginning Monday. Regardless, temperatures will be moderated by cloud cover and abundant moisture, thus conditions will remain pleasant compared to recent heating trends. && .Aviation...(For the 06Z TAFS through 06Z Saturday Night) Issued at 1155 PM CDT FRI AUG 5 2016 VFR conditions are expected to persist through the TAF period. A few very light, isolated showers may brush the vicinity of IXD early this morning, but should not significantly impact aviation. Otherwise, all precipitation is expected to remain south of the terminals, and cigs will remain generally above 10 kft. Winds will be light but generally out of the north to northeast this morning, then will gradually veer and increase out of the east northeast by noon. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Welsh Aviation...Laflin
Hazardous weather outlook, Aug 6, 4:47 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 447 AM CDT SAT AUG 6 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 447 AM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MUCH OF NEXT WEEK. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.